The case report describes how their patient, 67 years old, started to feel short of breath two days after getting the second dose of the Pfizer vaccine against COVID-19. Then, while doing some yard work, he could not catch his breath, even after resting for half an hour. So he went to the emergency room.
The ER doctors found that this patient’s heart was racing, and that one of his legs had started to swell. His blood pressure was abnormally high. A blood test to assess his troponin levels revealed abnormally high troponin as well. Troponin is a type of protein found in the heart muscles. When the heart muscles are damaged, from a heart attack or other stress on the heart, troponin is released into the blood stream.
A cardiologist was called in, and the patient was admitted to the hospital. Given how bad his test results were, the doctors speculated that he would have had “dismal outcome if urgent treatment had not been initiated.”
Pulmonary Embolism Post VaccinationA CT scan further showed the doctors that the patient had a pulmonary embolism. A pulmonary embolism is a significant blood clot in a major artery leading from the heart to the lungs, cutting off blood flow. His kidneys were also acutely affected by the embolism.
Symptoms of a pulmonary embolism range from shortness of breath, to an abnormally high heart rate (tachycardia), leg swelling (like the patient in this case study had), to sudden death.
Catheter SurgeryThe doctors acted quickly to give him blood thinners and prepare him for catheter surgery. They snaked a catheter through his neck into his heart in order to remove the clot.
A few days in the hospital following his surgery, the patient seemed to have fully recovered.
Minnesota Dentist Suffers Vaccine-Induced Pulmonary EmbolismAs a health care provider, Doug Trebtoske felt he had to set a good example by getting all the recommended COVID-19 vaccines.
Trebtoske, a dentist based in Rochester, Minnesota, told The Epoch Times that, while he did not force his employees to get vaccinated, he “blindly accepted the CDC position on vaccination.”
He was keen on the vaccination because a relative by marriage, who, like Trebtoske, was 68 years old and in good health, died from COVID-19 a month before the vaccines became available.
But after the third Pfizer vaccination, which he received in September 2021, Trebtoske developed a bad cough. He went to urgent care 30 days after this third vaccination because he was experiencing severe rib pain. “The pain was unreal, like someone was sticking a knife in my chest,” he said.
The doctors were not sure what was wrong with him but in early November he was hospitalized with a pulmonary embolism and two broken ribs. He has been hospitalized twice since then, and undergone two rib surgeries.
Vaccine-induced Immune Thrombotic ThrombocytopeniaWhen someone has vaccine-induced immune thrombotic thrombocytopenia, or VITT, they usually present with blood clots in a vein or an artery (which can cause swelling in one leg, chest pain, or body numbness) as well as with a low platelet count in the blood, according to the American College of Cardiology.
Both thrombosis and thrombocytopenia can be life-threatening.
Post Vaccination Blood Disorders in Previously Healthy IndividualsSoon after the roll-out of the COVID-19 vaccines in Europe, hematologists “began observing previously healthy young individuals present with severe, extensive thrombosis,” according to an article in the journal Blood. “Unlike most cases of thrombosis, there was associated thrombocytopenia, and no predisposing thrombotic risk factors.”
These cases were thought to be linked mainly to the AstraZeneca vaccine, which was widely available in Europe but not in the United States.
Over 70 percent of the young people who got VITT, the onset of which was usually between five and 30 days after SARS-CoV-2 vaccination, died.
In May 2021, the United Kingdom began recommending that adults between the ages of 18 and 39 be offered an alternative to the Oxford-AstraZeneca vaccine.
These patients developed clots mostly in their lungs (the pulmonary arteries) and their legs, as the Pfizer patient had.
For some people, vaccination induces a “prothrombotic state” in which the blood levels of the blood’s clotting cells are disrupted, raising the likelihood of clots forming in the blood vessels.
Denying the ConnectionSeveral doctors at the Mayo Clinic, however, have told Doug Trebtoske, the dentist from Minnesota, that there is no connection between the lung problems he has had and the COVID-19 vaccines. Instead, he said, they diagnosed him with “pulmonary embolism of undetermined origin.”
It’s been nine months since he got his third Pfizer vaccine. Trebtoske is still unwell; he can no longer work. He had to sell his dental practice and he isn’t able to dance anymore. He’s considering yet another major surgery to fix a persistent problem with his ribs that was caused by the pulmonary embolism.
If he had to do it again, he’s not sure he would make the same vaccine choices.
“I probably would have been better off not to have gotten the vaccinations, personally,” he said. “I feel my body over-reacts to the vaccine, and that’s why I got the blood clots. My family physician feels the same way.”